Alert archive / Massachusetts / Wind Advisories in 2007

Wind Advisory 11, NWS Boston/Norton, MA

March 6, 200713 counties in Massachusetts; 5 counties in Rhode Island; Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this wind advisory at Mar 6, 2007, 5:36 AM EST for 13 counties in Massachusetts; 5 counties in Rhode Island; Hillsborough County, New Hampshire. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2007, 5:36 AM EST (10:36 UTC)
Expired
Mar 6, 2007, 6:00 PM EST
In force
12 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 21 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 10.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 061036
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
536 AM EST TUE MAR 6 2007

MAZ002>016-026-061600-
/O.NEW.KBOX.WI.Y.0011.070306T1036Z-070306T1600Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...
QUINCY...AYER
536 AM EST TUE MAR 6 2007

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

STRONG NORTHWEST WINDS WILL CONTINUE TO BRING VERY COLD AIR INTO THE
REGION THROUGH THE DAY TODAY. THE STRONG WINDS ARE EXPECTED THIS
MORNING ACROSS MOST OF MASSACHUSETTS...THEN WILL GRADUALLY DIMINISH
DURING THE AFTERNOON. THE HIGHEST WINDS ARE EXPECTED OVER THE HIGHER
TERRAIN OF THE WORCESTER HILLS...THE BLUE HILLS AND THE EASTERN
SLOPES OF THE BERKSHIRES THROUGH MIDDAY...THOUGH STRONG WINDS ARE
LIKELY FOR MOST LOCATIONS THIS MORNING. WINDS ARE EXPECTED IN THE 25
TO 35 MPH RANGE...WITH A FEW GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ022>024-061900-
/O.NEW.KBOX.WI.Y.0011.070306T1036Z-070306T2300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
536 AM EST TUE MAR 6 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WERE BRINGING VERY COLD AIR OVER SOUTHERN NEW
ENGLAND. WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE...WITH A FEW
GUSTS UP TO 50 MPH POSSIBLE. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

EVT
2 follow-up statements
000 
WWUS71 KBOX 061611
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1111 AM EST TUE MAR 6 2007

MAZ023-024-061715-
/O.CAN.KBOX.WI.Y.0011.000000T0000Z-070306T2300Z/
DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...VINEYARD HAVEN...NANTUCKET
1111 AM EST TUE MAR 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY. 

GUSTS UP TO 45 MPH ARE STILL POSSIBLE TODAY.


$$

MAZ002>012-014-016-026-061715-
/O.EXP.KBOX.WI.Y.0011.000000T0000Z-070306T1600Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...CAMBRIDGE...QUINCY...AYER
1111 AM EST TUE MAR 6 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND GUSTS UP TO 45 MPH ARE STILL POSSIBLE TODAY.

$$

MAZ013-015-062300-
/O.EXA.KBOX.WI.Y.0011.000000T0000Z-070306T2300Z/
WESTERN NORFOLK MA-SUFFOLK MA-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON
1111 AM EST TUE MAR 6 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WERE BRINGING VERY COLD AIR OVER SOUTHERN
NEW ENGLAND. WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE...WITH
A FEW GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ022-062300-
/O.CON.KBOX.WI.Y.0011.000000T0000Z-070306T2300Z/
BARNSTABLE MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN
1111 AM EST TUE MAR 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WERE BRINGING VERY COLD AIR OVER SOUTHERN
NEW ENGLAND. WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE...WITH
A FEW GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KBOX 061902
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
202 PM EST TUE MAR 6 2007

MAZ004>007-012-014-016>021-023-024-026-NHZ012-015-RIZ001>007-
062300-
/O.EXA.KBOX.WI.Y.0011.000000T0000Z-070306T2300Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...
CAMBRIDGE...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN...NANTUCKET...AYER...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
202 PM EST TUE MAR 6 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WERE BRINGING VERY COLD AIR OVER SOUTHERN
NEW ENGLAND. WINDS THIS AFTERNOON ARE EXPECTED TO CONTINUE TO BLOW IN
THE 25 TO 35 MPH RANGE...WITH A FEW GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ013-015-022-062300-
/O.CON.KBOX.WI.Y.0011.000000T0000Z-070306T2300Z/
WESTERN NORFOLK MA-SUFFOLK MA-BARNSTABLE MA-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...CHATHAM...
FALMOUTH...PROVINCETOWN
202 PM EST TUE MAR 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WERE BRINGING VERY COLD AIR OVER SOUTHERN
NEW ENGLAND. WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE...WITH
A FEW GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Mar 6, 5:15 AM EST, 21 minutes earlier.

Area forecast discussion, Mar 6, 5:15 AM EST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
515 AM EST TUE MAR 6 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...
A WEAK TROUGH WAS MOVING ACROSS THE REGION EARLY THIS MORNING IN THE
STRONG NW FLOW ALOFT. SNOW BANDS FROM THE EASTERN GREAT LAKES HAVE
TENDED TO DISSIPATE AND SHIFTED TO THE S OF THE REGION...BUT ALSO
SEEING OCEAN EFFECT BANDS DEVELOPING OFFSHORE IN THE COLD NW WIND
FLOW.

WITH COLD AIR ALOFT...ANY HEATING THAT OCCURS TODAY WILL CAUSE
DIURNAL CLOUDS TO DEVELOP...ALONG WITH WEAK UPPER LEVEL SHORT WAVES
IN THE NW FLOW. NOTED BOTH THE NAM/WRF AND GFS BUFKIT CROSS SECTIONS
HAD CLOUD DEVELOPMENT THROUGH THE AFTERNOON. AT THIS POINT...VERY
DRY AIRMASS ALOFT WILL NOT SUPPORT ANY PRECIP DEVELOPMENT...SO WILL
CARRY A DRY FORECAST FOR TODAY.

THE BIG PROBLEM OF THE DAY IS THE WIND ALONG WITH THE VERY COLD
TEMPERATURES DIVING INTO THE REGION OUT OF THE ARCTIC. NOTING 850
HPA TEMPERATURES ON THE ORDER OF -24C TO -27C OVER THE REGION BY 18Z
TODAY...WHICH IS DEFINITELY NOT CONDUCIVE FOR ANY TYPE OF WARMUP...
EVEN WITH THE STRONG MARCH SUN. LEANED TOWARD THE COLDER MAV MOS
TEMPS FOR TODAY...WITH JUST A SLIGHT NUDGE UPWARD.  THIS STILL ONLY
YIELDED HIGHS IN THE TEENS...WITH ONLY A FEW LOWER 20S ON THE OUTER
CAPE AND NANTUCKET.

WITH THE COLD READINGS THROUGHOUT TODAY...AND NORTHWEST WINDS AT 20
TO 30 MPH WITH GUSTS TO 40 MPH...HAVE EXTENDED THE WIND CHILL
ADVISORY FOR CENTRAL AND WESTERN SECTIONS OF MASSACHUSETTS INTO
HARTFORD COUNTY CONNECTICUT THROUGH THE DAY TODAY.  TOOK OUT TOLLAND
AND WINDHAM COUNTIES...SINCE THEIR LOWEST FORECASTED WIND CHILL
READINGS FELL ABOVE CRITERIA...ON THE ORDER OF -5 TO -10.  FEEL THE
HIGHEST THREAT OF WIND CHILL ADVISORY CRITERIA WILL OCCUR OVER THE
HIGHER TERRAIN IN WORCESTER COUNTY...THE EAST SLOPES OF THE
BERKSHIRES AND EXTREME WESTERN HARTFORD COUNTY CLOSE TO THE
LITCHFIELD HILLS.

WILL BE ISSUING AN UPDATE SHORTLY TO EXTEND THE RECENTLY CANCELLED
WIND ADVISORY FOR CENTRAL AND WESTERN SECTIONS OF MASSACHUSETTS
THROUGH MIDDAY.  NOTED AT 10Z WINDS AT KBAF SUSTAINED ABOVE 31
MPH...WHICH IS CRITERIA FOR THE WIND ADVISORY. MAY ALSO ADD OTHER
AREAS AS WELL. HAVE ALREADY EXTENDED THE WIND ADVISORY FOR CAPE COD
AND THE ISLANDS THROUGH THE DAY TODAY...SINCE THEY WILL HAVE THE
BEST CONTINUED SHOT FOR STRONG WINDS THROUGHOUT THE DAYLIGHT HOURS.

FOR TONIGHT...EXPECT HIGH TO SLOWLY SHIFT EAST OUT OF NEW YORK
STATE...SO WINDS WILL DIMINISH FROM WEST TO EAST LATE THIS AFTERNOON
AND TONIGHT.  SKIES ARE FORECAST TO BECOME MOSTLY CLEAR TO CLEAR AS
WELL. TEMPS WILL DROP TO LEVELS MORE LIKE JANUARY THAN EARLY MARCH.
MAY ALSO HAVE A GOOD SHOT AT RECORD LOWS FOR WEDNESDAY MORNING FOR
BOTH PROVIDENCE AND WORCESTER.  SEE CLIMATE SECTION BELOW FOR
DETAILS.

&&

.LONG TERM /12Z WEDNESDAY THROUGH MONDAY/...
WEDNESDAY...
APPEARS DEEP LAYER MOISTURE AND LIFT ASSOCIATED WITH SURFACE LOW AND
UPPER TROF WILL TRACK WELL SOUTH OF NEW ENGLAND...WITH A LOW RISK OF
POSSIBLY CLIPPING THE ISLANDS WITH SOME LIGHT SNOW OR FLURRIES.
THIS SEEMS REASONABLE GIVEN NORTHWEST FLOW IS NOT EXPECTED TO BACK
SUFFICIENTLY FOR MOISTURE AND LIFT TO REACH OUR LATITUDE. 00Z
NAM/GFS AND GGEM IN GOOD AGREEMENT ON THIS SOLUTION.

SO BASICALLY EXPECTING A DRY DAY WEDNESDAY...WITH MORE CLOUDINESS
SOUTH ACROSS CT/RI AND SOUTHEAST MA. MOST IF NOT ALL SNOW WILL
REMAIN OFFSHORE. HOWEVER...WILL CARRY A VERY LOW POP FOR THE SOUTH
COAST AND ISLANDS TO ACCOUNT FOR POSSIBLY A PERIOD OF LIGHT SNOW OR
FLURRIES...AS SNOW SHIELD MAY CLIP THIS REGION.  DESPITE COLD
TEMPERATURES...LIGHTER WINDS WILL PRECLUDE COLD WIND CHILLS.

THURSDAY...
ANOTHER ARCTIC FRONT MOVES ACROSS THE REGION. FGEN AND EPV FIELDS
FROM NAM/WRF INDICATE SUFFICIENT LIFT AND INSTABILITY FOR POSSIBLE
SNOW SQUALLS ACROSS EASTERN MA THU AFTERNOON. GFS NOT IN
AGREEMENT...INDICATING LESS LIFT AND INSTABILITY. HOWEVER...GFS/MAV
MOS ADVERTIZING 20% POPS ACROSS EASTERN MA THU...WHICH IS SOMEWHAT
HIGH FOR AN ARCTIC FRONT 60-72 HRS OUT.  NEVERTHELESS...CONFIDENCE
NOT HIGH ENOUGH TO GO ABOVE MOS POPS...HOWEVER ENOUGH SUPPORT TO
STICK CLOSE TO GUIDANCE AND FORECAST AROUND 20% CHANCE FOR SNOW
SHOWERS ACROSS EASTERN MA. THIS ARCTIC SHORT WAVE WILL BE WORTH
WATCHING...AS THIS JET IMPULSE PENETRATES DOWN TO THE 700 MB LEVEL
ON THE DYNAMIC TROP /1.5PVU SFC/ AS IT MOVES ACROSS SOUTHERN NEW
ENGLAND.

THURSDAY NIGHT AND FRI...
AS ADVERTISED BY PREVIOUS SHIFTS...BEHIND THE FRONT ANOTHER SURGE OF
ARCTIC COLD OVERSPREADS THE REGION. STRONG NORTHWEST WINDS WILL
YIELD BITTERLY COLD WIND CHILLS. NEW 00Z MEX MOS CONTINUES THIS COLD
TREND. THIS SEEMS REASONABLE AND HAVE INCORPORATED NEW GUID FOR FRI
AFTN HIGHS.

SATURDAY THROUGH MONDAY...
00Z GFS/ECMWF AND GGEM IN GOOD AGREEMENT ON LARGE SCALE FLOW
BECOMING MORE ZONAL ACROSS THE CONUS...TRANSPORTING A PACIFIC
WEATHER REGIME INTO SOUTHERN NEW ENGLAND. THIS TRANSITION WILL BE
GREETED BY SHOWERS SOMETIME SAT AND MORE LIKELY SAT NIGHT ACROSS THE
REGION...AS PACIFIC TROF MOVES ACROSS THE AREA. NOT EXPECTING A
WASHOUT HERE...HOWEVER WILL LIKELY HAVE TO DODGE SOME SHOWERS
ESPECIALLY LATE SAT INTO SAT NIGHT.

SUNDAY AND MONDAY...00Z MODEL GUIDANCE BEGIN TO DIVERGE ON
INDIVIDUAL SHORT WAVE ENERGY MOVING INTO EASTERN TROF. 00Z GFS AND
ITS ENSEMBLE MEAN INDICATE JET ENERGY RELOADING INTO EASTERN TROF
SUN AND MON...YIELDING LINGERING CLOUDS AND PRECIP. HOWEVER...GGEM
AND ECMWF NOT AS ROBUST...INDICATING DRIER WEATHER. THUS...LOW
CONFIDENCE REGARDING POPS BUT HIGHER CONFIDENCE THAT TEMPERATURES
WILL AVERAGE AT OR ABOVE NORMAL GIVEN PACIFIC FLOW/REGIME ACROSS NEW
ENGLAND.  AS FOR POPS...CURRENT FORECAST INDICATES CHANCE POPS
SATURDAY THROUGH MONDAY. THIS SEEMS REASONABLE GIVEN MODEL
SPREAD...HOWEVER NOT EXPECTING A CONTINUOUS RAIN.  THUS...WE WILL
LEAVE AS IS.

&&

.AVIATION /09Z-06Z/...
MAINLY VFR CLEAR ACROSS MOST OF THE REGION. STILL NOTING THIN BANDS
OF CLOUDS ON SATELLITE...BUT THE LAKE EFFECT BANDS HAVE SHUT OFF AS
SEEN ON REGIONAL MOSAIC RADAR. COULD STILL SEE A FEW BRIEF SNOW
SHOWERS THROUGH MID MORNING. OTHERWISE...EXPECT VFR TO CONTINUE
TODAY WITH CEILINGS DEVELOPING AT 3500-4500 FEET DURING THE DAYLIGHT
HOURS...WHICH WILL MELT AWAY AFTER SUNSET.

WINDS WILL BE A PROBLEM...WITH GUSTS UP TO 40 KTS THROUGH MID
AFTERNOON.  EXPECT THESE TO DIMINISH LATE IN THE DAY.

&&

.MARINE...
SHORT TERM...WITH STRONG NW WINDS CONTINUING ACROSS THE COASTAL
WATERS...AS WELL AS A TIGHT PRESSURE GRADIENT AND THE CONTINUED
ARCTIC AIR PUSHING ACROSS THE WATERS...DECIDED TO EXTEND THE GALE
WARNING OVER THE EASTERN WATERS INCLUDING CAPE COD BAY AND NANTUCKET
SOUND THROUGH 06Z WEDNESDAY.  THE HIGH WILL SLOWLY BUILD IN FROM THE
WEST OVERNIGHT...SO EXPECT CONDITIONS TO DIMINISH TO SMALL CRAFT
CRITERIA LATER TONIGHT.  WILL STILL SEE SMALL CRAFT CONDITIONS
THROUGH TONIGHT OVER THE EASTERN WATERS...MAINLY EAST OF CAPE
COD...BUT EXPECT TO DIMINISH AS THE RIDGE BUILDS INTO THE REGION
OVERNIGHT.

CONTINUED THE HEAVY FREEZING SPRAY WARNING THROUGH TODAY FOR ALL
WATERS EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY.

LONG TERM...
WED...
WINDS AND SEAS SUBSIDE AS WEAK HIGH PRESSURE BUILDS OVER NEW ENGLAND.

THU...
SECONDARY ARCTIC COLD FRONT MOVES ACROSS THE WATERS...LIKELY DURING
THE AFTERNOON. THERE IS A CHANCE OF MARGINAL NORTHWEST GALES BEHIND
THE FRONT FOR A TIME LAST THU.

FRI...
WINDS AND SEAS BEGIN TO RELAX AS COLD HIGH PRESSURE MOVE OVER THE
REGION.

SAT...
WINDS BECOME SOUTHWEST AND GUSTY AS SURFACE HIGH MOVES FROM SOUTHERN
NEW ENGLAND TO THE WATERS SOUTH OF NOVA SCOTIA.

.CLIMATE...
DOES NOT APPEAR THAT TEMPS WILL FALL TO RECORD LEVELS EARLY THIS
MORNING.  HOWEVER...THREE OF THE FOUR MAJOR CLIMATE SITES HAVE A
GOOD SHOT OF SETTING RECORD LOW MAXIMUM TEMPS FOR THIS DATE.

RECORD LOW HIGH TEMPERATURES FOR TUESDAY MARCH 6
BOSTON...9 IN 1872
WORCESTER...18 IN 1972
PROVIDENCE...23 IN 1923
BRADLEY...24 IN 1923

READINGS AT MIDNIGHT...WHICH WILL LIKELY BE THE HIGH TEMPS FOR
TODAY...
BOSTON...23 AT 1202 AM
WORCESTER...16 AT 1244 AM
PROVIDENCE...22 AT 1232 AM
BRADLEY...19 AT 1258 AM

RECORD LOW TEMPERATURES FOR WEDNESDAY MARCH 7
BOSTON: 2 IN 1872
WORCESTER: 2 IN 1989
PROVIDENCE: 10 IN 1990
BRADLEY: -6 IN 2003

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR CTZ002.

MA...WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR MAZ002-004-
     008-009-012-013-016.

     WIND CHILL ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
     MAZ002>006-008>012-026.

     WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR MAZ022>024.

NH...NONE.
RI...NONE.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 7 PM EST THIS EVENING
     FOR ANZ231>235-237-250-254-255.

     GALE WARNING UNTIL 1 AM EST WEDNESDAY FOR ANZ231-232-250-254-
     255.

     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ230-233>237.

&&

SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...EVT
MARINE...EVT/NOCERA
Hazardous weather outlook, Mar 6, 3:20 AM EST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
320 AM EST TUE MAR 6 2007

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-070815-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
320 AM EST TUE MAR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY REMAINS IN EFFECT FOR CAPE COD AND THE ISLANDS UNTIL
6 PM. REFER TO THE WIND ADVISORY STATEMENT FOR DETAILS.

WIND CHILL ADVISORY REMAINS IN EFFECT ACROSS NORTHERN CONNECTICUT...
INCLUDING THE GREATER HARTFORD AREA AND MUCH OF MASSACHUSETTS NORTH
AND WEST OF BOSTON FOR WIND CHILLS OF MINUS 15 AND LOWER. REFER TO
THE STATEMENT FOR DETAILS.

FIRE DANGER MAY BE ELEVATED TUESDAY AFTERNOON DUE TO LOW RELATIVE
HUMIDITY AND GUSTY NORTHWEST WINDS.

GALE WARNINGS REMAIN IN EFFECT FOR ALL WATERS FOR WEST TO
NORTHWEST WIND GUSTS OF 35 TO 45 KNOTS.  IN ADDITION A HEAVY FREEZING
SPRAY WARNING REMAINS IN EFFECT FOR TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A PERIOD OF MARGINAL NORTHWEST GALES ARE POSSIBLE THURSDAY AFTERNOON
AND NIGHT...AS ANOTHER SURGE OF ARCTIC AIR ARRIVES FROM THE NORTH.

THERE IS A LOW PROBABILITY OF FREEZING RAIN SHOWERS IN SOUTHWEST NEW
HAMPSHIRE AND NORTHWEST MASSACHUSETTS LATE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
NOT REQUESTED AT THIS TIME.

NOCERA

In the hours before

Local storm report, Mar 6, 3:31 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
331 AM EST TUE MAR 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     NON-TSTM WND DMG MIDDLEBOROUGH           41.90N 70.93W
03/05/2007                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON SUMMER ST WITH POWER OUTAGES IN OAK
            POINT.

&&

FNOCERA

Nearby

Wind Advisories in Massachusetts, 2007Wind Advisories in Rhode Island, 2007Wind Advisories in New Hampshire, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.